Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 88, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 8, 2007, 2:15 PM CDT for Sharp County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2007, 2:15 PM CDT (19:15 UTC)
- Expired
- Sep 8, 2007, 4:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Sharp County, AR
The radar
The Little Rock radar (KLZK), 163 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 12:17 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 8, 12:17 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1217 PM CDT SAT SEP 8 2007 .AVIATION... SCATTERED CONVECTION CONTINUES TO DEVELOP ACROSS THE NORTHERN AND WESTERN PARTS OF THE STATE AS AIR MASS CONTINUES TO HEAT UP AND DESTABILIZE. PRECIPITATION ACROSS THE NORTH BEING AIDED BY A FRONTAL SYSTEM STRETCHED OUT ALONG THE MISSOURI BORDER. EXPECT COVERAGE AND INTENSITY TO INCREASE THROUGH THE AFTERNOON. VFR CONDITIONS WILL GENERALLY PREVAIL WITH OCCASION MVFR CONDITIONS AND ISOLATED IFR CONDITIONS IN HEAVIER PRECIPITATION. CONVECTION AT KHRO AND KBPK WILL CONTINUE THROUGH THE PERIOD WHILE THE REMAINDER IS DIURNALLY DRIVEN AND WILL WEAKEN BUT NOT COMPLETELY END AFTER SUNSET. LOW CLOUDS AND FOG WILL RETURN TOWARDS MORNING...ESPECIALLY AT KLLQ. TERMINALS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 1052 AM CDT SAT SEP 8 2007/ UPDATE... UPPER AIR DATA SHOW THAT RIDGE AT EXTENDS FROM THE SURFACE UP TO 500MB WITH NO HINT OF MOVING OUT OF THE WAY SOON. FEEL COMPELLED TO SCALE BACK THE WATCH AREA FOR THIS AFTERNOON AND LOWER RAIN CHANCES AS WELL AS INCREASING FORECAST HIGHS FOR TODAY. PLENTY OF MOISTURE AT THE SURFACE WITH DEW POINTS IN THE 70S WILL WARRANT KEEPING SCATTERED POPS IN THE NORTH TO SLIGHT CHANCE SOUTH. OTHER PARAMENTERS WILL NEED TO BE SCALED BACK FOR TONIGHT...SUCH AS QPF AND AREA TO BE UNDER THE FLASH FLOOD WATCH. UPDATE WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 303 AM CDT SAT SEP 8 2007/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE CONTINUE TO BE RAIN AMOUNTS ACROSS THE STATE...WITH POTENTIAL FOR LOCALIZED HEAVY RAIN & POSSIBLE FLOODING...ESPECIALLY NORTHERN AR. ON FRIDAY...ACTUALLY SAW LESS RAIN AN EXPECTED...WITH MOST SPOTS LESS THAN A TENTH OF AN INCH...EXCEPT NW AR TO NORTHERN PARTS. FLASH FLOOD WATCH OUT OVER NORTHERN LOCATIONS OF AR...& EXPECT THIS TO CONTINUE TODAY & INTO SUNDAY. THE SURFACE BOUNDARY HAS MADE SOME PROGRESS SE TO CENTRAL MO...& COMBINED WITH THE UPPER LEVEL ENERGY OVER CENTRAL OK...HAS BEEN THE FOCUS OF MUCH OF THE RAIN. PRECIP WATER VALUES REMAIN AROUND 2 INCHES MUCH OF THE AREA...WITH A S-SW WIND FLOW SURFACE TO 10K FT. EARLY MORNING CONVECTION OVER NE OK...NW AR...TO SOUTH-CENTRAL MO ASSOCIATED WITH THESE FEATURES. ZONAL FLOW ALOFT WILL ONLY ALLOW THE FRONT TO SAG BIT FARTHER SE...BUT REMAIN OVER SOUTHERN MO TODAY. SHORT TERM...TODAY THROUGH TUESDAY NIGHT CHANCE OF RAIN REMAINS HIGH TODAY...ESPECIALLY OVER NORTHERN AR...WITH THE PROXIMITY TO THE BOUNDARY & THE LOCATION TRACK OF THE UPPER ENERGY. ENERGY WILL SHEAR OVER NE OK...NW AR & SOUTHERN MO TODAY...PROVIDING HIGHEST QPF VALUES. REST OF AR...STILL WILL SEE CHANCE TO LIKELY POPS WITH SHEARED ENERGY MOVING OVER MUCH OF NORTH & CENTRAL AR...WHILE IN PLACE MOISTURE (PRECIP WATER VALUES AROUND 2 INCHES) & INSTABILITY. MODELS GRADUALLY SAG THE BOUNDARY INTO AR THROUGH MONDAY...WHILE THE GFS SHOWS A SURFACE WAVE ON THE BOUNDARY SLOWING IT UP & STALLING IT OVER CENTRAL AR INTO MONDAY. THIS KEEPS A HIGH POP FORECAST GOING...ESPECIALLY ALONG THE BOUNDARY. ISOLATED HEAVY RAIN THREAT CONTINUES...& THE FLASH FLOOD WATCH WILL BE EXTENDED TO SUNDAY MORNING. THEN A STRONG SURGE OF COOLER AIR WITH THE SURFACE RIDGE OVER THE CENTRAL PLAINS TRIES TO PUSH THE FRONT A BIT FARTHER SOUTH ON TUESDAY TO WEDNESDAY. THE OVERALL CHANCE OF RAIN WILL LOWER BEHIND THE FRONT...BUT SOME UNCERTAINTY REMAINS WITH HOW FAR THE FRONT WILL GO. THE GFS SHOWS A SHARPENING OF THE UPPER TROUGH OVER THE CENTRAL & SOUTHERN PLAINS TO DO THIS. OVERALL TEMPS WILL BE AROUND NORMAL VALUES OR BELOW WITH EXPECTED CLOUDS & RAIN CHANCES. LONG TERM...WEDNESDAY THROUGH FRIDAY SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION FOR THE MIDDLE OF THE WEEK...LEADING TO DRY AND MILD CONDITIONS. LAST NIGHTS RUN OF THE GFS SHOWED A WEAK FRONT MOVING THROUGH THURSDAY...WITH LITTLE FANFARE. HOWEVER...TONIGHTS RUN SLOWS THIS FEATURE DOWN...ALLOWING MOISTURE TO POOL ALONG THE FRONT AND GENERATE HIGHER POPS. THIS SOLUTION DOES NOT SEEM FEASIBLE AT THIS TIME. THUS...LEFT THE FORECAST DRY THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 88 71 86 67 / 70 70 70 50 CAMDEN AR 92 73 89 72 / 50 50 60 50 HARRISON AR 85 67 82 66 / 80 80 70 50 HOT SPRINGS AR 90 73 88 71 / 60 60 60 50 LITTLE ROCK AR 90 73 87 70 / 60 60 60 50 MONTICELLO AR 92 73 89 72 / 50 50 60 50 MOUNT IDA AR 90 73 87 70 / 60 60 60 50 MOUNTAIN HOME AR 85 67 82 66 / 80 80 70 50 NEWPORT AR 90 72 86 68 / 70 70 70 50 PINE BLUFF AR 92 73 88 71 / 50 50 60 50 RUSSELLVILLE AR 87 71 86 68 / 70 70 70 50 SEARCY AR 90 72 87 69 / 70 70 60 50 STUTTGART AR 91 73 88 71 / 60 60 60 50 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BAXTER-BOONE-FULTON- INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON-SEARCY-SHARP-STONE. && SHORT TERM...32 / LONG TERM...56 AVIATION...56
Hazardous weather outlook, Sep 8, 12:00 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1200 PM CDT SAT SEP 8 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1200 PM CDT SAT SEP 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT APPROACHING THE STATE TODAY. COPIOUS AMOUNTS OF MOISTURE WILL BE PRESENT OVER THE STATE...BRINGING A POTENTIAL FOR LOCALLY HEAVY RAINS. THE HIGHEST RAIN CHANCES WILL BE IN NORTHERN ARKANSAS DUE TO THE CLOSE PROXIMITY OF THE COLD FRONT. WITH THE POSSIBILITY OF EXCESSIVE RAIN...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR PARTS OF NORTHERN ARKANSAS...ROUGHLY NORTH OF A CLARKSVILLE TO MOUNTAIN VIEW TO NEWPORT LINE....WHERE SEVERAL INCHES OF RAIN ARE POSSIBLE. THE REMAINDER OF THE STATE WILL STILL SEE SCATTERED SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCES DURING THE HOTTEST PART OF THE DAY. LITTLE IF ANY SEVERE WEATHER IS EXPECTED...BUT ISOLATED STRONG STORMS WITH GUSTY WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAINFALL CHANCES WILL CONTINUE THROUGH BEGINNING OF NEXT WEEK... UNTIL A STRONGER COLD FRONT MOVES THROUGH THE REGION...TAKING THE MOISTURE SOUTH OF THE STATE DURING THE MIDDLE OF THE WEEK. DUE TO THE ABUNDANT MOISTURE PRESENT OVER THE STATE...THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED...AS RAINFALL CHANCES CONTINUE FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:44 AM CDT | River Flood Advisory | LZK | Jackson, Woodruff | 21 hr |
| Sep 8, 6:50 PM CDT | Flash Flood Warning | LZK | Independence, Sharp | 115 min |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.